MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-87008
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
During the procedure, the afocus catheter loop became entangled around the introducer while in the left atrium.The ablation catheter was used to pull on the afocus and retract it at the same time.There were no adverse consequences for the patient.
 
Event or Problem Description
During the procedure, the afocus catheter loop became entangled around the introducer while in the left atrium.The ablation catheter was used to pull on the afocus and retract it at the same time.The catheter was replaced and the procedure was completed with no adverse consequences for the patient.
 
Additional Manufacturer Narrative
One inquiry afocusii¿ (4 f double loop) catheter 20 electrode, 7f was returned for investigation.The reported entanglement of the catheter loop could not be confirmed, however a bend in the shaft and twisted shaft material was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the bent shaft, and twisted shaft material and subsequent catheter entanglement is consistent with damage during use.

Brand Name
INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key9457294
Report Number2030404-2019-00117
Device Sequence Number3103957
Product Code DRF
UDI-Device Identifier05414734309929
UDI-Public05414734309929
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberIBI-87008
Device Catalogue NumberIBI-87008
Device Lot Number6975399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer12/19/2019
01/31/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date12/19/2019
02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1